MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, PREFORMED CUFFED NASAL, 7.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE, PREFORMED CUFFED NASAL, 7.0; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-22314
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "patient intubated x3 with "performed, cuffed tracheal tube, nasal" anesthesia states that the cuffs were checked prior to intubation.Cuffs did not hold air after intubation x3.Patient was then intubated orally." associated complaints 3003898360-2024-01071, 3003898360-2024-01072, 3003898360-2024-01113 and 3003898360-2024-01070.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-22314 et tube, preformed cuffed nasal, 7.0 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the balloon cuff had multiple holes.There was a large hole as it appeared like the cuff was cut by something sharp.Another slice mark was present on the cuff which caused multiple small holes in the cuff.A device history record review was performed and no relevant findings were identified.The ifu for this product states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is a detected in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the ifu also states, "cuff pressure should be monitored routinely to assure that an adequate tracheal seal is maintained and that the cuff has not become over-inflated.The tracheal tube cuff should be slowly inflated with the minimum amount of air required to provide an effective tracheal seal.Do not inflate with a measured volume of air or by "feel" of pressure in the syringe since little resistance should be felt during inflation." the reported complaint was confirmed based upon the sample received.Visual examination of the returned device revealed that the balloon cuff had multiple holes which would prevent it from inflating.There was a large hole as it appeared like the cuff was cut by something sharp.Another slice mark was present on the cuff which caused multiple small holes in the cuff.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.
 
Additional Manufacturer Narrative
Qn# (b)(4).Medwatch received 01-nov-2024.Uf/importer report# (b)(4).
 
Event or Problem Description

Brand Name
ET TUBE, PREFORMED CUFFED NASAL, 7.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20105675
Report Number3003898360-2024-01071
Device Sequence Number7869762
Product Code BTR
UDI-Device Identifier04026704398102
UDI-Public(01)04026704398102(11)230919(17)280918(10)73J2300697(21)
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5-22314
Device Lot Number73J2300697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2024
Supplement Date Received by Manufacturer09/06/2024
Not provided
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date09/16/2024
11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.; NOT REPORTED.
Patient SexUnknown